Alert archive / Texas / Red Flag Warnings in 2019
Red Flag Warning 1, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Feb 3, 2019, 12:32 PM CST for 6 counties in Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2019, 12:32 PM CST (18:32 UTC)
- Expired
- Feb 3, 2019, 7:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Deaf Smith County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 23 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.5 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2180 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 3, 11:53 AM CST, 39 minutes earlier.
Area forecast discussion, Feb 3, 11:53 AM CST, 39 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1153 AM CST Sun Feb 3 2019 .AVIATION... 18z TAF Cycle: VFR conditions expected through the period. Southwest to westerly winds will remain in the 20 to 25 knot range through the afternoon with gusts around 30 to 35 knots. Winds will drop off to around 10 to 15 knots through the evening. Some marginal wind shear is possible mainly for the KAMA terminal during the late evening and early morning hours. Wind shear may need mention in next TAF issuance if confidence increases in strength of low level jet. Ward && .PREV DISCUSSION... /Issued 633 AM CST Sun Feb 3 2019/ AVIATION...12Z TAFS... VFR conditions will prevail over the next 24 hours at all TAF sites. Main concern will be winds out of the west and southwest this afternoon. Expect winds to pick up above 15kts around 19z and last through 03z. KAMA and KDHT will see winds more in the 20 to 25kt range during this time. Winds should be back down around 10kts after 07z. Skies will be mostly clear and visibilities should be 10 miles. Outside chance of blowing dust which could pose MVFR visibility problems. But will address if needed with amendments. Weber PREV DISCUSSION... /Issued 239 AM CST Sun Feb 3 2019/ SHORT TERM...Today and Tonight... Southwest flow aloft will continue today. Lee surface trof to develop over northwest Kansas later today and provide downslope winds across the Panhandles. The strength of the low has come in a bit weaker, but still expect winds in the 20 to 25 mph range, maybe 25 to 30 in some areas. Gusts 30 to 35 mph possible. H850 temps coming in 3 to 6 degrees warmer today. Decent mixing will still occur and therefore have kept with previous forecast trends and expect that highs will be in the mid 70s with some areas in the south east possibly approaching 80. Also models are backing off on cloud cover and thus expect decent warming to occur. Lows tonight expected to be similar to this morning with lows in the lower 30s across the northwest and in the lower 40 across the southeast. Weber LONG TERM...Monday through Saturday... Long term forecast begins Monday with another relatively warm day across the Panhandles as exiting jet streak above the Northern Plains induces lee troughing in eastern Colorado. At least the southern portion of the Texas Panhandle looks to have good southwesterly downslope winds as a result, so highs in the 70s are once again expected. Looking at progged soundings, some places in the east could develop cumulus in the afternoon but a warm - perhaps hovering around 0C - 500-600mb layer should keep a lid on any convection. Expect a light westerly breeze to continue into the night and, with another upper jet crossing the mountains to the west, a few high clouds as well. Held up lows a bit as a result. The aforementioned new jet will keep the lee surface trough going for Tuesday, with similar results with regards to temperatures. Best moisture return from the Gulf is progged to curl just to our east, so have once again gone with a dry forecast. The marginal moisture return currently shown in operational guidance may lead to disappointment during Wednesday/Thursday. Elongated and positive tilt to the approaching trough limits hopes for the Panhandles to be able to tap into the best moisture as 850mb and surface flow would remain southwesterly ahead of the trough in this scenario. Nevertheless, a few GEFS members do either depict a more amplified or less positively tilted trough which would allow for more moisture to work with. Have kept mentions of precipitation in deference to this possibility. Cold front pushes through for Thursday, ending our little warm spell. Latest isentropic analyses do not indicate any appreciable disturbances riding the cold dome, so have kept post-frontal mentions of precipitation out of the forecast. Remainder of the week should stay on the cool side with a gradual warm up as surface winds remain generally out of the southeast as the next upper trough approaches from the Pacific. Ferguson FIRE WEATHER... Elevated Fire Weather is expected today. Have decided to only go out with a Fire Danger statement. Critical Fire Weather has been in the forecast but last couple of days. However, due to low clouds and possible early morning moisture, fuels that were anticipated to dry further have backed off. ERC's have fallen below the 70th percentile across the southwest, and still remain in the 0-25th percentile in the far eastern Panhandles. Relative humidities in previous forecast had been trending up, but with the reduced cloud coverage and warmer temperatures, new Min RH's value for this afternoon look to be in the lower to mid 20 percent range. Previous forecasts had been trending up closer to 30 percent. RFTI's are expected to be 3 to 4, mainly across the southwest, with 2 to 3 across the northwest to south central Panhandles. Fire Danger Statement will be issued for the areas that are currently under a watch. Weber && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 7/24
Hazardous weather outlook, Feb 3, 2:44 AM CST, 9 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 244 AM CST Sun Feb 3 2019 OKZ001>003-TXZ001>020-317-032045- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 244 AM CST Sun Feb 3 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Elevated to near critical fire weather conditions are expected Sunday afternoon and early evening across the southern and western combined Panhandles due to southwest winds of 25 to 35 mph with higher gusts along with 20 to 30 percent relative humidity values. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Area fire managers and emergency officials should be alert for elevated to near critical fire weather conditions this afternoon and evening.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 1:20 PM CST | Wind Advisory | AMA | Deaf Smith, Oldham | 6 hr |
Nearby
Red Flag Warnings in Texas, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.